Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 26, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 3, 2018, 2:41 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 4, 2018, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2018, 2:41 PM MDT (20:41 UTC)
- In effect from
- Apr 4, 2018, 1:00 PM MDT
- Expired
- Apr 4, 2018, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4093 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902 WWUS85 KABQ 032041 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 241 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING WEDNESDAY AFTERNOON UNTIL EARLY EVENING ACROSS THE NORTHEAST HIGHLANDS BELOW SNOWPACK AND NORTHEAST PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... .Breezy to windy conditions will return to northeast New Mexico Wednesday afternoon under moderately strong flow aloft and a surface trough in the lee of the Sangre de Cristo Mountains. Critical fire weather conditions are expected as humidities plummet below 15 percent, high temperatures climb up to 6 degrees above normal, and the Haines Index reaches 5 to 6. NMZ103-104-041300- /O.UPG.KABQ.FW.A.0023.180404T1900Z-180405T0200Z/ /O.NEW.KABQ.FW.W.0026.180404T1900Z-180405T0200Z/ Northeast Highlands-Northeast Plains- 241 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands below snowpack and Northeast Plains during the afternoon until early evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Dropping from 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 44
1 follow-up statement
178 WWUS85 KABQ 041144 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 544 AM MDT Wed Apr 4 2018 ...RED FLAG WARNING WEDNESDAY AFTERNOON UNTIL EARLY EVENING ACROSS THE NORTHEAST HIGHLANDS BELOW SNOWPACK AND NORTHEAST PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... .Windy conditions will redevelop over northeast New Mexico this afternoon as temperatures begin to climb above normal, and humidity rapidly plummets. Conditions will also be rather unstable with Haines Indices reaching 5 to 6. NMZ103-104-050200- /O.CON.KABQ.FW.W.0026.180404T1900Z-180405T0200Z/ Northeast Highlands-Northeast Plains- 544 AM MDT Wed Apr 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * AREA AND TIMING...Northeast Highlands below snowpack and Northeast Plains during the afternoon until early evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with occasional gusts up to 40 mph. * RELATIVE HUMIDITY...Dropping from 9 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 3, 11:50 AM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 3, 11:50 AM MDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1150 AM MDT Tue Apr 3 2018 .AVIATION... 18Z TAF CYCLE A back door cold front will bank up against the east slopes of the central mountain chain this afternoon. Gusty winds across the eastern plains will generally veer from north to east, then southeast once the front passes. Gusty northwest winds are expected west of the central mountain chain until sunset. The back door cold front is expected to seep through gaps in the central valley from Santa Fe southward with modest east wind gusts below canyons opening into the valley from the east. On Wednesday, southwest winds will become breezy to windy across the eastern plains. 44 && .PREV DISCUSSION...252 AM MDT Tue Apr 3 2018... .SYNOPSIS... Brisk northwest winds will bring cooler air into the western two- thirds of the state today while east to northeast winds usher in cooler air in across the eastern plains. The cool temperatures will be short- lived, however, as temperatures climb back above average on Wednesday. The exception to the warm up will be for the eastern plains where the cooler air will hang on until Thursday. Dry west to northwest flow aloft will scour out the cool air across the east Thursday, resulting in high temperatures 15 to 20 degrees above Wednesday's highs. By Friday, a weak upper level wave will combine with a strong backdoor cold front to produce clouds and possibly a few showers across the northeast third of the state. High temperatures across eastern New Mexico are forecast to be 15 to 25 degrees cooler than Thursday's highs. This temperatures roller coaster across eastern New Mexico is expected to continue into the weekend. && .DISCUSSION... A mainly dry Pacific cold front making its way sewd through eastern UT/western CO this morning. Models agree this front will slide into far northwest NM just prior to sunrise, making it into the mid RGV between mid and late morning. Meanwhile across the northeast, the front will move in from the northeast and east during the morning. This backdoor push is progged by NAM12 and other hi-res models to push wwd up to the east slopes of the central mountain chain by about sunset. The wly push is expected to squirt through the canyons of the central mountain chain during the evening with light east or se winds and ABQ and SAF respectively. Surface flow across the western two-thirds of the state turns quickly to southerly on Wednesday. As a result, western and central NM warm up while the east remains below seasonal averages until Thursday. All areas expected to be 5 to 15 degrees above average on Thursday with dry west to northwest flow aloft. 00Z GFS has changed its tune quite a bit for Friday. It now brings in a slightly stronger short-wave trough, nwly jet, more mid-level Pacific moisture and a stronger backdoor front. ECMWF is weaker with the short-wave and nwly jet, not generating any QPF across the northeast third like the GFS. GEFS mean is very similar to the operational run so can't rule out clouds and perhaps a few showers for the northeast third Friday, especially for the northeast highlands and east slopes of the Sangres. Quite the temperature roller coaster expected for eastern NM this week and into the weekend as stout backdoor fronts drop in from the northeast every other day. GFS continues to remain faster and more moist with regard to the next upper-level wave for late-day Saturday into Sunday morning. GFS and ECMWF both agree that the east will warm-up Saturday afternoon while the west remains close to Friday's highs. Both models agree that dry west or northwest aloft will move in for early next week. Both models hint at a short-wave trough possibly digging farther south than this week's systems late next week. 33 && .FIRE WEATHER... ...POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO RETURN TO THE NORTHEAST ON WEDNESDAY... With the disturbance aloft exiting the Rockies and moving into the central plains, the upper gradient is expected to steadily relax today. However, breezy to windy conditions will still be observed along and behind the cold front. One corridor of stronger surface flow will stretch over the northwestern to central zones, and a second one will be found in the far eastern plains where the backdoor cold front will arrive. Despite the cooling effects of the front, a strikingly distinct dry airmass will work in behind it, sending RH on a quick nosedive. This will leave critical RH juxtaposed over the stronger winds in northwestern to central NM, but given the cooler than average temperatures, have opted not to issue any warning statement for today. The RH recovery will be poor to fair in most zones tonight into early Wednesday morning. Zonal flow aloft will persist on Wednesday, and the plains will observe a quick flip in wind direction with breezy to windy south southwest winds taking shape. Temperatures will warm several degrees in the east central to northeastern plains of NM, sending RH below critical thresholds. This will expand critical fire weather conditions over a swath in the northeastern quadrant of NM, and thus the Fire Weather Watch will remain in effect for Wednesday. Westerly flow aloft will relax slightly on Thursday, but still sufficient to bring down some breezy conditions with the aide of a weak lee side surface low. As temperatures gain a few to several more degrees, all areas should exceed climatological normals. A couple hours of localized critical conditions will be possible Thursday afternoon near the interface of the central highlands and the east central high plains. A weak disturbance aloft will then ride over NM amid the westerly flow on Friday, but more impact will come from a backdoor cold front that invades the eastern half of the state. In addition to cooling down the eastern plains back below normal, some increased surface moisture will arrive with the front. This will suppress critical potential and also introduce some light precipitation chances, mostly over the northern mountains of NM. Winds will increase again Saturday and more-so into Sunday as a more vigorous and fast-moving Pacific disturbance crosses the state. RH may not quite dip into critical territory Saturday, but looks more looming on Sunday over a widespread majority of the forecast area. && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for the following zones... NMZ103-104. &&
Hazardous weather outlook, Apr 3, 3:02 AM MDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 302 AM MDT Tue Apr 3 2018 NMZ501>540-041130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 302 AM MDT Tue Apr 3 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Brisk northwest winds are expected for the northwest half of the state today. Locally strong northwest winds are possible from the northwest plateau southeastward to the central highlands including Clines Corners. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Moderate to strong southwest winds along with critical fire weather conditions may return to portions of eastern New Mexico Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.